Alert archive / Montana / Red Flag Warnings in 2007
Red Flag Warning 11, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Jul 31, 2007, 2:52 PM MDT for 7 counties in Montana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2007, 2:52 PM MDT (20:52 UTC)
- Expired
- Jul 31, 2007, 9:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Great Falls, MT
Counties Blaine County, MT, Glacier County, MT, Hill County, MT, Liberty County, MT, Phillips County, MT, Pondera County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 126 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2873 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTFX 312052 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 252 PM MDT TUE JUL 31 2007 MTZ113-010300- /O.NEW.KTFX.FW.W.0011.070731T2052Z-070801T0300Z/ HILL AND BLAINE COUNTIES- 252 PM MDT TUE JUL 31 2007 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR A PORTION OF NORTH CENTRAL MONTANA (ZONE 113) FOR LOW RELATIVE HUMIDITIES AND GUSTY SHIFTING WINDS ASSOCIATED WITH A FRONTAL PASSAGE... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A SURFACE COOL FRONT HAS MOVED SOUTH INTO FAR NORTH CENTRAL MONTANA THIS AFTERNOON...CAUSING WEST WINDS TO INCREASE TO 15 TO 20 MPH WITH GUSTS OF UP TO 35 MPH ACROSS HILL AND BLAINE COUNTIES. RELATIVE HUMIDITIES HAVE ALSO FALLEN INTO THE 10 TO 20 PERCENT RANGE ACROSS MOST OF THE AREA. WINDS WILL BE GRADUALLY SHIFTING MORE NORTHWESTERLY EARLY THIS EVENING AS THE FRONTAL BOUNDARY SLOWLY MOVES SOUTH THROUGH THE AREA. THE LOW HUMIDITIES AND GUSTY SHIFTING WINDS WILL CAUSE RED FLAG CONDITIONS THROUGH EARLY THIS EVENING. CONDITIONS WILL IMPROVE LATER IN THE EVENING AS HUMIDITIES BEGIN TO RECOVER AND WINDS DECREASE. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ COULSTON
2 follow-up statements
000 WWUS85 KTFX 312129 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 329 PM MDT TUE JUL 31 2007 MTZ112-010300- /O.EXA.KTFX.FW.W.0011.000000T0000Z-070801T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- 329 PM MDT TUE JUL 31 2007 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR A PORTION OF NORTH CENTRAL MONTANA (ZONE 112) FOR LOW RELATIVE HUMIDITIES AND GUSTY SHIFTING WINDS ASSOCIATED WITH A FRONTAL PASSAGE... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A SURFACE COOL FRONT HAS MOVED SOUTH INTO FAR NORTH CENTRAL MONTANA THIS AFTERNOON...CAUSING WEST WINDS TO INCREASE TO 15 TO 20 MPH WITH GUSTS OF UP TO 35 MPH OVER THE NORTHERN ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. RELATIVE HUMIDITIES HAVE ALSO FALLEN INTO THE 5 TO 15 PERCENT RANGE ACROSS MOST OF THE AREA. WINDS WILL BE GRADUALLY SHIFTING MORE NORTHWESTERLY THIS EVENING AS THE FRONTAL BOUNDARY SLOWLY MOVES SOUTH THROUGH THE AREA. THE LOW HUMIDITIES AND GUSTY SHIFTING WINDS WILL CAUSE RED FLAG CONDITIONS THROUGH EARLY THIS EVENING. CONDITIONS WILL IMPROVE LATER IN THE EVENING AS HUMIDITIES BEGIN TO RECOVER AND WINDS DECREASE. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ MTZ113-010300- /O.CON.KTFX.FW.W.0011.000000T0000Z-070801T0300Z/ HILL AND BLAINE COUNTIES- 329 PM MDT TUE JUL 31 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR A PORTION OF NORTH CENTRAL MONTANA (ZONE 113) FOR LOW RELATIVE HUMIDITIES AND GUSTY SHIFTING WINDS ASSOCIATED WITH A FRONTAL PASSAGE... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A SURFACE COOL FRONT HAS MOVED SOUTH INTO FAR NORTH CENTRAL MONTANA THIS AFTERNOON...CAUSING WEST WINDS TO INCREASE TO 15 TO 20 MPH WITH GUSTS OF UP TO 35 MPH ACROSS HILL AND BLAINE COUNTIES. RELATIVE HUMIDITIES HAVE ALSO FALLEN INTO THE 10 TO 20 PERCENT RANGE ACROSS MOST OF THE AREA. WINDS WILL BE GRADUALLY SHIFTING MORE NORTHWESTERLY EARLY THIS EVENING AS THE FRONTAL BOUNDARY SLOWLY MOVES SOUTH THROUGH THE AREA. THE LOW HUMIDITIES AND GUSTY SHIFTING WINDS WILL CAUSE RED FLAG CONDITIONS THROUGH EARLY THIS EVENING. CONDITIONS WILL IMPROVE LATER IN THE EVENING AS HUMIDITIES BEGIN TO RECOVER AND WINDS DECREASE. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000 WWUS85 KTFX 010300 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 900 PM MDT TUE JUL 31 2007 MTZ112-113-010400- /O.EXP.KTFX.FW.W.0011.000000T0000Z-070801T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- 900 PM MDT TUE JUL 31 2007 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. ALTHOUGH RELATIVE HUMIDITIES EARLY THIS EVENING WERE STILL MAINLY NEAR OR BELOW 20 PERCENT...WINDS HAVE DIMINISHED TO GENERALLY LESS THAN 10 MPH. RELATIVE HUMIDITIES WILL RECOVER TO BETWEEN 70 PERCENT AND 80 PERCENT LATE TONIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Jul 31, 2:45 PM MDT, 7 minutes earlier.
Area forecast discussion, Jul 31, 2:45 PM MDT, 7 minutes before
AREA FORECAST DISCUSSION...CORRECTED RED FLAG WARNING AREA NATIONAL WEATHER SERVICE GREAT FALLS MT 245 PM MDT TUE JUL 31 2007 .DISCUSSION... TONIGHT THROUGH THURSDAY...AN UPPER LEVEL LOW PRESSURE TROF MOVED THROUGH THE STATE DURING THE DAY AND SLIGHTLY COOLER AND DRIER AIR FOLLOWED BEHIND THIS TROF. WE STILL HAVE MONSOONAL FLOW FROM SOUTHWEST US AND THIS CONTINUES TO BRING ADDITIONAL MOISTURE...MAINLY MID LEVEL MOISTURE...INTO SOUTHWEST MONTANA. HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE ZONES WEDNESDAY AND THURSDAY. CONVECTION SHOULD BE LIMITED TO MAINLY TO EXTREME SOUTHERN PORTIONS OF SOUTHWEST MONTANA. TEMPERATURES WILL BE TRENDING UPWARDS THROUGH THURSDAY AS THE AIRMASS WARMS UNDERNEATH THE HIGH PRESSURE RIDGE. ZELZER THURSDAY NIGHT THROUGH TUESDAY...MODELS CONTINUE TO EXHIBIT SOME UNCERTAINTY WITH AN UPPER LOW PRESSURE SYSTEM THAT MOVES SOUTH ALONG THE WEST COAST DURING THE FORECAST PERIOD. MODELS NOW WANT TO KEEP THIS FEATURE ALONG THE COAST RESULTING IN GENERAL RIDGING AND DRY CONDITIONS OVER THE AREA. SHORT WAVE ENERGY WILL CONTINUE TO ROTATE THROUGH THE RIDGE POSITION AND ENOUGH MOISTURE WILL BE PRESENT FOR THE DEVELOPMENT OF ISOLATED CONVECTIVE ACTIVITY...MAINLY OVER SOUTHWEST MONTANA. TEMPERATURES WILL REMAIN ABOVE SEASONAL AVERAGES. && .FIRE WEATHER... UPDATED 245 PM MDT. A COOL FRONTAL BOUNDARY IS DRAPED OVER FAR NORTHERN MONTANA THIS AFTERNOON. THIS FRONTAL BOUNDARY WILL CONTINUE TO DRIFT SOUTH THROUGH NORTH CENTRAL AND NORTHEAST MONTANA WITH BREEZY WINDS ASSOCIATED WITH IT. WEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 35 MPH AT TIMES WILL PERSIST INTO THE EVENING ACROSS FIRE ZONE 113 (HILL AND BLAINE COUNTIES)...WHERE RELATIVE HUMIDITIES HAVE DROPPED TO BELOW 20 PERCENT THIS AFTERNOON. BECAUSE OF THIS...WILL ISSUE A RED FLAG WARNING FOR FIRE ZONE 113 THROUGH 9 PM MDT. WINDS ELSEWHERE ACROSS THE TFX FIRE AREA OF RESPONSIBILITY ARE NOT QUITE AS BREEZY AND NOT QUITE AS WIDESPREAD...THEREFORE WILL ONLY HIGHLIGHT GUSTY WINDS THIS EVENING THERE. WINDS ACROSS ZONE 113 WILL DECREASE LATER THIS EVENING AND RELATIVE HUMIDITIES WILL INCREASE BACK ABOVE 20 PERCENT. COULSTON && .AVIATION... UPDATED 1735Z. THE AIRMASS IS STABLE AND DRY...THE EXCEPTION IS SOUTHWEST MONTANA WHERE THUNDERSTORMS HAVE DEVELOPED...AND WILL CONTINUE TO DEVELOP THIS AFTERNOON. VFR CONDITIONS PREVAIL EXCEPT MVFR CONDITIONS IN THE VICINITY OF SHOWERS AND THUNDERSTORMS. MVFR CONDITIONS ARE ALSO POSSIBLE NEAR FOREST FIRE SMOKE. DB && .PRELIMINARY POINT TEMPS/POPS... GTF 53 86 55 91 / 10 0 0 10 CTB 50 82 51 89 / 10 0 0 10 HLN 56 89 56 93 / 10 10 10 10 BZN 48 91 54 92 / 20 10 10 20 WEY 46 81 48 83 / 20 20 20 20 DLN 52 85 51 88 / 10 10 10 10 HVR 57 86 54 93 / 10 0 0 10 LWT 53 81 54 86 / 20 0 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR MTZ113. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 31, 5:03 AM MDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 503 AM MDT TUE JUL 31 2007 MTZ008>015-044>055-011115- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 503 AM MDT TUE JUL 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Montana, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.